Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On Metoprolol for high tachardia pulse, switched to verapamil. Resting heart rate fluctuates, BP low. Side effects ?

Yes I ve had not recently but twice I went into er with extremely high tachardia pulse 168 and pulse of 150 . was put on metoprolol 12.5mg to start with then was switched to 25mg for maybe a week . I felt some of the side effects were to much so I called my doctor and she wanted to switch me to verapamil 120mg. I m reluctant to take this as since quiting metoprolol my heart doesn t beat to crazy nor is my blood pressure reading high rarely going above 120/80. My resting heart rate fluctuates between 60 s up to 90 s and any little excercise it shoots up fast I m just concerned that the verapamil when my heart is low and blood pressure low will cause me to drop to low.
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi ,
Welcome to HCM ,
verapamil also can cause low blood pressure , but your heart rate is fluctuating and you had high pulse rate two times , more important is to find out cause for high pulse rate episodes ,
and further treatment should be targeting base line problem not only controlling heart rate ,
i advice you to consult cardiologist and get evaluated for your problem ,
take care
Answered: Sat, 15 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor